MAUDE Adverse Event Report: PHILIPS VOLCANO REFINITY ROTATIONAL IVUS CATHETER, SHORT TIP; CATHETER, ULTRASOUND, INTRAVASCULAR

PHILIPS VOLCANO REFINITY ROTATIONAL IVUS CATHETER, SHORT TIP; CATHETER, ULTRASOUND, INTRAVASCULAR
Model Number 89900
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/13/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal reference: (b)(4).This case was reviewed and investigated according to the manufacturer¿s policy.Facility declined to provide patient information.The implant or explant dates are not applicable to this device.State/prefecture is (b)(6).Device has not been returned to the manufacturer for analysis.The manufacturing documentation for this device was reviewed and the device met all quality and manufacturing release criteria.
 
Event or Problem Description
This case was reviewed and investigated according to the manufacturer¿s policy.The customer reported during a planned therapeutic coronary procedure, the manufacturer's device could not be moved over another manufacture's guidewire.After stenting with another manufacture's device, the manufacturer's device was advanced to the place where stent was deployed and got stuck.An additional guidewire was inserted, then a balloon catheter and inflated.The manufacturer's device was released and removed as one-piece.This adverse event is being submitted because additional intervention was required to remove the manufacturer's device.There is a potential for harm if the malfunction were to recur.
 
Additional Manufacturer Narrative
Internal reference: (b)(4).This case was reviewed and investigated according to the manufacturer¿s policy.Block h3: the incomplete device was visually and microscopically inspected, damage was observed.There is a portion of drive cable remaining inside the catheter shaft, sharp edges were observed on the exposed section of the drive cable where the physician reportedly cut the device.The probable cause of the reported ¿could not move¿ failure could not be determined due to the damaged stated of the returned device.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to the alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
This follow-up supplemental report #1 is being submitted to advise pertinent device analysis findings.
 
Additional Manufacturer Narrative
Internal reference: (b)(4).This case was reviewed and investigated according to the manufacturer¿s policy.Block g4: the initial report submitted 04/08/2020 had an inadvertent entry error of 03/18/2020.Correct date is 03/16/2020.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to the alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
This follow-up supplemental report #1 is being submitted to correct an inadvertent entry error in g4, the date received by manufacturer (becomes aware date).
 
Additional Manufacturer Narrative
Internal reference: (b)(4).Blocks b1 & b5: corrected from adverse event to both adverse event and product problem.
 
Event or Problem Description
This adverse event and product problem is being submitted because additional intervention was required to remove the manufacturer''s device.
 
Additional Manufacturer Narrative
Block g: the supplemental follow-up #2 submitted on 3/7/2021 had an inadvertent entry error of (b)(6) 2021.Correct date is (b)(6) 2020.

Brand Name
REFINITY ROTATIONAL IVUS CATHETER, SHORT TIP
Common Device Name
CATHETER, ULTRASOUND, INTRAVASCULAR
Manufacturer (Section D)
PHILIPS VOLCANO
2870 kilgore road
rancho cordova CA 95670
Manufacturer (Section G)
VOLCARICA S.R.L.
coyol free zone & business park
b37
alajuela
CS  
Manufacturer Contact
melissa mangum
2870 kilgore road
rancho cordova, CA 95670
8584650468
MDR Report Key9941709
Report Number2939520-2020-00012
Device Sequence Number16337883
Product Code OBJ
UDI-Device Identifier00845225002831
UDI-Public(01)00845225002831(17)200430(10)0301430651(90)989609000981
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K160583
Number of Events Summarized123
Summary Report (Y/N)Y
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 03/16/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2020
Device Model Number89900
Device Catalogue Number400-0200.273
Device Lot Number0301430651
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/17/2020
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Fifteen-Day
Initial Date Received by Manufacturer 03/18/2020
Supplement Date Received by Manufacturer04/17/2020
02/05/2021
08/24/2021
03/16/2020
Initial Report FDA Received Date04/08/2020
Supplement Report FDA Received Date04/24/2020
03/07/2021
08/24/2021
11/18/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/04/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown
Date Report Sent to FDA01/01/2005